Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

April 9, 2021Hale County, Alabama

NWS Birmingham, AL issued this special weather statement at Apr 9, 2021, 4:04 PM CDT for Hale County, Alabama. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2021, 4:04 PM CDT (21:04 UTC)
Expired
Apr 9, 2021, 4:45 PM CDT
In force
41 min
Issued by
NWS Birmingham, AL

County Hale County, AL

The radar

The Birmingham radar (KBMX), 126 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 4:18 PM CDTHAIL 13 N Coatopa, ALCORRECTS PREVIOUS HAIL REPORT FROM 3 N COATOPA. QUARTER SIZE HAIL WAS REPORTED JUST OFF HIGHWAY 28 AND CR 21.
Apr 9, 4:18 PM CDTHAIL 13 N Coatopa, ALQUARTER SIZE HAIL WAS REPORTED JUST OFF HIGHWAY 28.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1321 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

569 
WWUS84 KBMX 092104
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
404 PM CDT Fri Apr 9 2021
 
ALZ030>033-039-092145-
Greene AL-Hale AL-Sumter AL-Marengo AL-Perry AL-
404 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARENGO...WEST CENTRAL
PERRY...SOUTHEASTERN GREENE...SOUTHERN HALE AND SOUTHEASTERN SUMTER
COUNTIES UNTIL 445 PM CDT...

At 404 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Arcola to near Coatopa. Movement was east
at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Demopolis, Greensboro, Uniontown, Newbern, Faunsdale, Greensboro
Municipal Airport, Duffys Bend, Arcola, Coatopa, Dug Hill, U.S. 80
and AL 28, Old Spring Hill, Belmont, Morgan Springs, Demopolis Lock
And Dam, Gallion, Folsom, Lilita, McDowell and Bellamy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3254 8820 3275 8740 3246 8742 3237 8818
TIME...MOT...LOC 2104Z 269DEG 17KT 3259 8768 3246 8813 

$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Apr 9, 3:35 PM CDT, 29 minutes earlier.

Area forecast discussion, Apr 9, 3:35 PM CDT, 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Birmingham AL
335 PM CDT Fri Apr 9 2021

.UPDATE...
MESOSCALE UPDATE.

&&

.SHORT TERM...
/Updated at 0329 PM CDT Fri Apr 09 2021/

Widely scattered strong to marginally severe storms continue
across portions of central Alabama this afternoon. The majority of
the impact weather has been from severe hail with numerous
reports of golfball hail and a few sig hail reports earlier pushing
tennis ball in size. The latest radar trends indicate some
decrease in the overall trends likely due to loss of CAPE from
I-65 eastward. Dewpoints have also dropped markedly in this area
with numerous outflow/cold pool interactions. A well defined
outflow boundary was noted from Walker county south to Hale and
Marengo counties pushing slowly westward.

Primary question marks surround how this initial wave will impact
the parameter space for later this evening and overnight. The upper
trough and associated vort max will sweep into the Mid/Lower
Mississippi Valley after midnight. In response to this and a very
unstable airmass present across the ArkLaMiss, one or more well
defined complexes should evolve and perhaps merge from Arkansas to
Mississippi to Louisiana. The overall evolution of these systems
will be highly dependent on the mesoscale. Current thinking is
that highest threat would likely be across our far
western/southwest counties that are mostly uncontaminated at this
time.

Given the likely fast forward propagation of any QLCS/MCS (or
even derecho like feature) we cannot rule out areas further east
being impacted, but the higher threat late this evening overnight
certainly looks to be across our western counties. Although we
don't expect a long duration precip event, additional heavy
rainfall could bump up some rivers/streams and will be monitoring
for that as well.

Will update shortly for short term temp/pop trends, but not planning
a ton of changes for the general overnight period.

15/CBD

Previous short-term discussion:
/Updated at 1140 AM CDT Fri Apr 09 2021/

Isolated to scattered showers and thunderstorms will continue
across central AL through the afternoon and early evening. Skies
are expected to clear more this afternoon than this morning allowing
for temperatures to warm across the state. This combined with
ample moisture from southerly and southwest flow will help CAPE
values remain around 2500 to 3000 J/kg. With shear only around
20-25 kts...expecting these storms to have strong cores...though
pulsing with intensity. Large severe hail and downburst winds are
the main threat for any thunderstorms that do develop this
afternoon and evening. PW values in the 90th percentile for this
time of year could cause heavy rain with these storms...especially
any that backbuild or move over the same areas.

After sunset...instability will decrease to around 1000 to 1500
J/kg with shear remaining fairly light. Models are trying to bring
in a couple of areas of scattered thunderstorms from roughly
sunset through around midnight. The intensity and coverage of
these storms could affect the line expected later in the morning.
For now...expecting the main coverage to be in roughly the
northern half of central AL. Will include wording for strong
thunderstorms in the forecast...with a chance for isolated severe
for hail and damaging winds.

Clusters of storms in MS will form into a squall line after
midnight...expecting to move into western AL between about 2 am
and 3 am. Hi res models are trying to bring this whole line
through the state faster than previous runs. Have updated the
rainfall chances to reflect a slightly faster timing...though
will leave another model update before adjusting the timing
further. A mid level jet moving through with this line and strong
upper level divergence will allow for a very fast moving line of
strong storms. Straight line damaging winds are the main threat
with this system with wind speeds up to 60 mph possible as the
line moves through. Shear values increase to around 40 - 50
kts...so including a tornado threat as well. This line will move
into the western counties of AL before sunrise...with a concern
for nighttime warnings and the need for the public to hear those
warnings.

If the models accurately forecast the storms ahead of this
line...the northern half of the area *may* have enough activity to
work through some instability to lessen some impacts for the main
line moving through. With this in place...the main focus of
instability and the greatest bowing part of the line looks to be
in the southern half of the area...closer to where the Enhanced
shading in the impact graphic currently is. Of course the area of
the strongest winds with this line will greatly depend on the
activity after sunset...and the mid level jet pushing through the
state in the morning.

Behind the main line...there will be enough low level moisture
remaining for a few scattered light showers through the afternoon.
Low and mid level flow will transition to out of the west...with
temperatures expected to warm only a couple degrees through the
afternoon with highs in the mid and low 70's.

24

.LONG TERM...
/Updated at 0338 AM CDT Fri Apr 09 2021/

Saturday night through Thursday.

Lingering thunderstorms are possible across the southeastern
counties late Saturday night through early Sunday morning as the
main frontal boundary finally pushes through Central AL. The low
pressure system itself is expected to lift northward into the Great
Lakes region, leading to height rises across the Deep South Sunday
through Monday. With the ridging developing in the lower levels, we
should remain rain-free. We transition to more of a quasi-zonal flow
aloft Monday afternoon through Thursday. However, this doesn't mean
we'll stay rain-free as model guidance picks up on at least two
quick shortwave impulses that slide across the southern half of the
CONUS Tuesday through Thursday. Each of these will increase
rain/thunderstorm chances for our area, though specific timings
remain uncertain this far in advance. Therefore, I've trended PoPs
up around mid-week, but will keep chances in the 40-50% range.

25/Owen

&&

.AVIATION...
18Z TAF Discussion.

Isolated to scattered thunderstorms are expected this afternoon
through the evening. Have left in TEMPO in each TAF to account for
uncertainty in timing and duration of any storms moving over the
TAF site. Overnight...scattered thunderstorms are expected
through much of the night ahead of a line of strong thunderstorms
moving from west to east across Alabama through the morning. Have
left in prevailing MVFR ceilings to account for ample low level
moisture...with confidence on timing for IFR or less ceilings and
visibilities expected to increase as the line approaches.

24

&&

.FIRE WEATHER...

Scattered showers and thunderstorms expected today across much of
the area. This could cause erratic gusty winds in locations
nearest to any thunderstorm development. More widespread rain and
thunderstorms move in overnight tonight into Saturday.

Drier/rain-free conditions are expected Sunday into Monday, with
afternoon RH values in the 30-40 percent range.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     59  75  48  74  47 /  80 100  20  10   0
Anniston    62  75  51  76  49 /  80 100  20  10   0
Birmingham  62  75  51  75  51 / 100  90  10  10   0
Tuscaloosa  62  76  49  76  50 / 100  90  10  10   0
Calera      62  75  51  75  51 / 100 100  10  10   0
Auburn      62  72  56  74  51 /  50 100  30  10   0
Montgomery  64  77  57  78  51 /  80 100  20  10   0
Troy        63  75  59  79  51 /  50 100  30  20   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Apr 9, 5:12 AM CDT, 10 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
512 AM CDT Fri Apr 9 2021

ALZ011>015-017>050-101315-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
512 AM CDT Fri Apr 9 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Severe storms are possible late this morning through the evening
hours across all of Central Alabama. Threats include damaging winds
and large hail.

Another round of severe storms will move through late tonight
and into Saturday morning. Damaging winds and large hail are
possible along with an isolated tornado threat. Locally heavy
rainfall may also cause minor flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Severe storms will continue through Saturday morning. Damaging winds
and large hail are possible along with an isolated tornado threat.
Locally heavy rainfall may also cause minor flooding.

Minor flooding along portions of the Tombigbee River Saturday night
through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will likely be
needed this afternoon through Saturday.

In the hours before

Local storm report, Apr 9, 3:03 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             ARGO                    33.70N 86.51W
04/09/2021  E0.70 INCH       ST. CLAIR          AL   PUBLIC

            DIME SIZE HAIL RECEIVED FROM SOCIAL MEDIA
            PICTURES IN ARGO.

&&

MAL
Local storm report, Apr 9, 3:12 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 AM     HAIL             2 ENE HOLTAMVILLE       32.01N 87.90W
04/09/2021  E2.00 INCH       MARENGO            AL   BROADCAST MEDIA

            HAIL PHOTO SUBMITTED TO BROADCAST MEDIA AND
            SHARED ON SOCIAL MEDIA. TIME ESTIMATED BY
            RADAR.

0808 AM     HAIL             1 SW PROVIDENCE         32.33N 87.79W
04/09/2021  E0.88 INCH       MARENGO            AL   BROADCAST MEDIA

            NICKEL SIZE HAIL REPORT FROM PHOTO SUBMITTED
            TO BROADCAST MEDIA AND SHARED ON SOCIAL
            MEDIA.

0913 AM     HAIL             MILLBROOK               32.48N 86.36W
04/09/2021  E0.25 INCH       ELMORE             AL   PUBLIC

            PEA SIZED HAIL REPORTED IN MILLBROOK. TIME
            ESTIMATED BY RADAR.

0940 AM     HAIL             DEATSVILLE              32.61N 86.40W
04/09/2021  E0.70 INCH       ELMORE             AL   TRAINED SPOTTER

            DIME SIZED HAIL REPORTED IN DEATSVILLE. TIME
            ESTIMATED BY RADAR.

1001 AM     HAIL             4 ESE MARBURY           32.67N 86.42W
04/09/2021  M1.50 INCH       AUTAUGA            AL   PUBLIC

            FORWARDED BY BROADCAST MEDIA VIA SOCIAL
            MEDIA.

1007 AM     HAIL             4 W TITUS               32.71N 86.39W
04/09/2021  E1.00 INCH       ELMORE             AL   PUBLIC

            SOCIAL MEDIA REPORT OF HAIL UP TO QUARTER
            SIZE IN THE LIGHTWOOD COMMUNITY.

1026 AM     HAIL             3 S SANTUCK             32.59N 86.14W
04/09/2021  E0.75 INCH       ELMORE             AL   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

1034 AM     HAIL             3 E SANTUCK             32.63N 86.08W
04/09/2021  E1.50 INCH       ELMORE             AL   EMERGENCY MNGR

            REPORTED AT THE 9400 BLOCK OF GEORGIA ROAD
            SW OF ECLECTIC.

1218 PM     HAIL             1 NNW OAK GROVE         33.21N 86.31W
04/09/2021  E1.00 INCH       TALLADEGA          AL   PUBLIC

            DIME SIZE HAIL BETWEEN CHILDERSBURG AND
            SYLACAUGA ON HIGHWAY 280. ADDITIONAL REPORTS
            HAVE THE HAIL UP TO QUARTER SIZE.

1252 PM     HAIL             2 N HOLLY GROVE         33.87N 87.42W
04/09/2021  E1.00 INCH       WALKER             AL   PUBLIC

            AT LEAST QUARTER SIZE HAIL ON I-22 IN WALKER
            COUNTY. VIA VIDEO ON SOCIAL MEDIA.

1254 PM     HAIL             2 ESE TRUSSVILLE        33.60N 86.57W
04/09/2021  E0.25 INCH       JEFFERSON          AL   PUBLIC

            PEA SIZE HAIL NEAR TRUSSVILLE.

1254 PM     HAIL             SAFFORD                 32.29N 87.37W
04/09/2021  E1.00 INCH       DALLAS             AL   PUBLIC

            CORRECTS PREVIOUS HAIL REPORT FROM SAFFORD.
            VIDEO RECEIVED FROM BROADCAST MEDIA OF HAIL
            AT THE INTERSECTION OF HIGHWAY 5 AND HIGHWAY
            22.

0105 PM     HAIL             1 SW LUPTON             33.93N 87.41W
04/09/2021  E1.00 INCH       WALKER             AL   PUBLIC

            HAIL REPORTED AT LUPTON SCHOOL, AT LEAST
            QUARTER SIZE PICTURES VIA SOCIAL MEDIA.

0118 PM     HAIL             1 WSW LUPTON            33.93N 87.42W
04/09/2021  E1.00 INCH       WALKER             AL   PUBLIC

            QUARTER SIZE HAIL REPORTED AT LUPTON SCHOOL.

0118 PM     HAIL             DORA                    33.73N 87.08W
04/09/2021  E1.00 INCH       WALKER             AL   PUBLIC

            PICTURE OF QUARTER SIZE HAIL RECEIVED
            THROUGH SOCIAL MEDIA NEAR DORA.

0122 PM     HAIL             DORA                    33.73N 87.08W
04/09/2021  E1.00 INCH       WALKER             AL   PUBLIC

            QUARTER SIZE HAIL REPORTED ON SHARON BLVD IN
            DORA. VIA SOCIAL MEDIA.

0125 PM     HAIL             1 WNW SUMITON           33.76N 87.06W
04/09/2021  E1.75 INCH       WALKER             AL   AMATEUR RADIO

            REPORT RELAYED FROM AMATEUR RADIO OPERATOR.

0128 PM     HAIL             SUMITON                 33.75N 87.05W
04/09/2021  E1.00 INCH       WALKER             AL   PUBLIC

            SEVERAL REPORTS OF QUARTER SIZE HAIL IN
            SUMITON. SOME OF THE HAIL TOTALLY COVERED
            DECKS. VIA SOCIAL MEDIA.

0140 PM     HAIL             1 NW KIMBERLY           33.78N 86.82W
04/09/2021  E1.00 INCH       JEFFERSON          AL   PUBLIC

            QUARTER SIZE HAIL RECEIVED THROUGH SOCIAL
            MEDIA.

0142 PM     HAIL             1 WSW KIMBERLY          33.77N 86.81W
04/09/2021  E0.70 INCH       JEFFERSON          AL   PUBLIC

            DIME SIZE HAIL FELL NEAR MORRIS.

0151 PM     HAIL             1 E MORRIS              33.75N 86.79W
04/09/2021  E1.00 INCH       JEFFERSON          AL   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0202 PM     HAIL             3 E NAUVOO              33.98N 87.44W
04/09/2021  U0.75 INCH       WALKER             AL   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0202 PM     HAIL             PALMERDALE              33.74N 86.65W
04/09/2021  E1.00 INCH       JEFFERSON          AL   PUBLIC

            HAIL, SOME UP TO THE SIZE OF QUARTERS,
            COVERED SOME DECKS NEAR PALMERDALE.

0203 PM     HAIL             2 NNW LUPTON            33.95N 87.41W
04/09/2021  U0.75 INCH       WALKER             AL   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0230 PM     HAIL             ARGO                    33.70N 86.51W
04/09/2021  E0.70 INCH       ST. CLAIR          AL   PUBLIC

            DIME SIZE HAIL RECEIVED FROM SOCIAL MEDIA
            PICTURES IN ARGO.

&&
Special weather statement, Apr 9, 3:21 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Birmingham AL
321 PM CDT Fri Apr 9 2021

ALZ044-049-092100-
Pike AL-Montgomery AL-
321 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR PIKE AND SOUTH CENTRAL MONTGOMERY
COUNTIES UNTIL 400 PM CDT...

At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grady, or 10 miles southwest of Meadville, moving east at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Troy, Brundidge, Banks, Dublin, Naftel, Antioch, Linwood, Ansley,
Grady, Troy Municipal Airport, Ramer, Troy University, Monticello,
Orion, Josie, Sandfield, Brundidge Municipal Airport and Mossy Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3181 8619 3183 8618 3189 8617 3196 8618
      3197 8620 3197 8630 3202 8630 3207 8627
      3193 8579 3188 8579 3188 8569 3165 8579
TIME...MOT...LOC 2021Z 290DEG 27KT 3193 8622

87/GRANTHAM
Local storm report, Apr 9, 3:23 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
323 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             1 S ARKADELPHIA         33.86N 86.93W
04/09/2021  E1.00 INCH       BLOUNT             AL   PUBLIC

            REPORTS OF QUARTER SIZE HAIL NEAR
            ARKADELPHIA.

&&

MAL
Local storm report, Apr 9, 3:56 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
356 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     HAIL             3 NNW MANCHESTER        33.94N 87.27W
04/09/2021  E1.00 INCH       WALKER             AL   PUBLIC

            QUARTER SIZE HAIL REPORTED BETWEEN CURRY AND
            MANCHESTER. SOME HAIL MAY HAVE BEEN LARGER.

&&

MAL
Special weather statement, Apr 9, 4:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
404 PM CDT Fri Apr 9 2021

ALZ030>033-039-092145-
Greene AL-Hale AL-Sumter AL-Marengo AL-Perry AL-
404 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARENGO...WEST CENTRAL
PERRY...SOUTHEASTERN GREENE...SOUTHERN HALE AND SOUTHEASTERN SUMTER
COUNTIES UNTIL 445 PM CDT...

At 404 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Arcola to near Coatopa. Movement was east
at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Demopolis, Greensboro, Uniontown, Newbern, Faunsdale, Greensboro
Municipal Airport, Duffys Bend, Arcola, Coatopa, Dug Hill, U.S. 80
and AL 28, Old Spring Hill, Belmont, Morgan Springs, Demopolis Lock
And Dam, Gallion, Folsom, Lilita, McDowell and Bellamy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3254 8820 3275 8740 3246 8742 3237 8818
TIME...MOT...LOC 2104Z 269DEG 17KT 3259 8768 3246 8813

87/GRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:45 PM CDTRiver Flood WarningBMXGreene, Pickens, Sumter4 days
Apr 9, 6:09 AM CDTSpecial Weather StatementBMXBullock51 min
Apr 9, 7:03 AM CDTSevere Thunderstorm WarningBMXMarengo28 min
Apr 9, 8:02 AM CDTSpecial Weather StatementBMXMarengo43 min
Apr 9, 8:06 AM CDTSevere Thunderstorm WarningBMXMarengo24 min
Apr 9, 8:22 AM CDTSpecial Weather StatementBMXBarbour38 min
Apr 9, 8:43 AM CDTSpecial Weather StatementBMXMacon32 min
Apr 9, 9:07 AM CDTRiver Flood WarningBMXGreene, Marengo, Sumter69 hr
Apr 9, 9:07 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter5 days
Apr 9, 9:14 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo3 days
Apr 9, 9:40 AM CDTSpecial Weather StatementBMXElmore50 min
Apr 9, 9:56 AM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Coosa, Elmore25 min
Apr 9, 10:21 AM CDTSpecial Weather StatementBMXElmore39 min
Apr 9, 10:32 AM CDTSevere Thunderstorm WarningBMXElmore18 min
Apr 9, 11:07 AM CDTSpecial Weather StatementBMXMacon38 min
Apr 9, 11:12 AM CDTSevere Thunderstorm WarningBMXLee, Macon26 min
Apr 9, 12:00 PM CDTSpecial Weather StatementBMXTalladega45 min
Apr 9, 12:11 PM CDTSpecial Weather StatementBMXShelby49 min
Apr 9, 12:46 PM CDTSpecial Weather StatementBMXWalker, Winston44 min
Apr 9, 12:49 PM CDTSpecial Weather StatementBMXDallas41 min
Apr 9, 12:51 PM CDTSevere Thunderstorm WarningBMXWalker, Winston54 min
Apr 9, 1:14 PM CDTSpecial Weather StatementBMXTalladega46 min
Apr 9, 1:22 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, Walker36 min
Apr 9, 1:36 PM CDTSevere Thunderstorm WarningBMXWalker, Winston39 min
Apr 9, 1:40 PM CDTSpecial Weather StatementBMXAutauga35 min
Apr 9, 1:40 PM CDTSpecial Weather StatementBMXDallas35 min
Apr 9, 1:52 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair38 min
Apr 9, 1:55 PM CDTSevere Thunderstorm WarningBMXDallas, Lowndes65 min
Apr 9, 2:05 PM CDTSevere Thunderstorm WarningBMXWalker55 min
Apr 9, 2:21 PM CDTSevere Thunderstorm WarningBMXLowndes54 min
Apr 9, 2:31 PM CDTSpecial Weather StatementBMXSt. Clair44 min
Apr 9, 2:39 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, Walker51 min
Apr 9, 3:21 PM CDTSpecial Weather StatementBMXPike39 min
Apr 9, 4:13 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter47 min
Apr 9, 4:34 PM CDTSpecial Weather StatementBMXShelby41 min
Apr 9, 4:44 PM CDTSpecial Weather StatementBMXGreene31 min
Apr 9, 4:54 PM CDTSevere Thunderstorm WarningBMXGreene25 min
Apr 9, 4:56 PM CDTSpecial Weather StatementBMXHale34 min
Apr 9, 5:28 PM CDTSpecial Weather StatementBMXPickens32 min
Apr 9, 5:37 PM CDTSpecial Weather StatementBMXHale23 min
Apr 9, 5:41 PM CDTSpecial Weather StatementBMXTuscaloosa34 min
Apr 9, 5:47 PM CDTSevere Thunderstorm WarningBMXPickens, Tuscaloosa28 min
Apr 9, 5:52 PM CDTSpecial Weather StatementBMXGreene23 min
Apr 9, 5:58 PM CDTSpecial Weather StatementBMXPickens32 min
Apr 9, 6:11 PM CDTSevere Thunderstorm WarningBMXFayette, Pickens, Tuscaloosa37 min
Apr 9, 6:15 PM CDTSevere Thunderstorm WarningBMXPickens23 min
Apr 9, 6:37 PM CDTSpecial Weather StatementBMXPickens23 min
Apr 9, 6:53 PM CDTSpecial Weather StatementBMXPickens37 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.